Alert archive / Ohio / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 126, NWS Wilmington, OH

July 4, 2003Auglaize County, Darke County, Shelby County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2003, 7:34 PM EDT for Auglaize County, Darke County, Shelby County, Ohio. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2003, 7:34 PM EDT (23:34 UTC)
Expired
Jul 4, 2003, 8:30 PM EDT
In force
56 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Auglaize County, OH, Darke County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 3:05 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2003-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2003-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
718 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 7:28 PM EDT, 6 minutes earlier.

Area forecast discussion, Jul 4, 7:28 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
728 PM EDT FRI JUL 4 2003

HAVE UPDATED ZONES FOR NEW WATCH UNTIL 4Z THAT INCLUDES MOST OF
COUNTIES NOT IN OTHER WATCH UNTIL 4Z SAVE SOME KY COUNTIES. WIND
DAMAGE WILL BE THE MAIN THREAT BUT ROTATION HAS BEEN SEEN IN SOME OF
THE STORMS IN THE NW.

.ILN...
SVR TS WATCH UNTIL 9 PM EDT FOR
OHZ026-034-035-042>044-051>053
OHZ045-046-054>056
SVR TS WATCH UNTIL MIDNIGHT EDT FOR
INZ050-058-059-OHZ060>062
OHZ063>065-074-77
INZ066-073>075-080-KYZ091>093-OHZ070>072-078
OHZ073-079>082-088
HEAT ADVISORY FOR HAMILTON COUNTY THROUGH SATURDAY 8 PM.

CENTER
Hazardous weather outlook, Jul 4, 5:33 AM EDT, 14 hours 1 minute before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-041130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
533 AM EDT FRI JUL 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY
HOT AND HUMID CONDITIONS WILL CREATE HEAT INDICES BETWEEN 95 AND 100
TODAY.  AS A RESULT A HEAT ADVISORY IS IN EFFECT FOR CINCINNATI
(HAMILTON COUNTY).  THE THREAT FOR SEVERE THUNDERSTORMS EXISTS
MAINLY AFTER SUNSET NORTH OF DAYTON AND COLUMBUS AS A COLD FRONT
SLIDES SOUTH INTO NORTHERN OHIO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE COLD FRONT WILL CONTINUE TO SLIDE SOUTH INTO CENTRAL AND
SOUTHERN OHIO SATURDAY INTO SUNDAY.  THIS WILL BRING
AFTERNOON/EVENING THREATS OF STRONG TO SEVERE THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...SATURDAY AND SUNDAY.

 TIPTON

In the hours before

Local storm report, Jul 4, 4:37 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
437 PM EDT FRI JUL 4 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0420 PM    COLUMBUS                  OH   WIND DAMAGE
07/04/03   FRANKLIN                       TREES AND POWER LINES DOWN
                                          ON THE NORTH AND WEST SIDES
                                          OF TOWN...REPORTED BY LAW
                                          ENFORCEMENT.

RLG
Local storm report, Jul 4, 4:41 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
441 PM EDT FRI JUL 4 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0310 PM    BELLEFONTAINE             OHIO   WIND DAMAGE
200307   LOGAN                          A FEW POWER POLES DOWN IN
                                          TOWN...REPORTED BY LAW
                                          ENFORCEMENT.

0340 PM    MARYSVILLE                OH   WIND DAMAGE
200307   UNION                          LARGE LIMBS
                                          DOWN...REPORTED BY LAW
                                          ENFORCEMENT.

RLG
Local storm report, Jul 4, 4:52 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
452 PM EDT FRI JUL 4 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0310 PM  BELLEFONTAINE               OH   WIND DAMAGE
200307   LOGAN                            A FEW POWER POLES DOWN IN
                                          TOWN...REPORTED BY LAW
                                          ENFORCEMENT.

0340 PM  MARYSVILLE                  OH   WIND DAMAGE
200307   UNION                            LARGE LIMBS
                                          DOWN...REPORTED BY LAW
                                          ENFORCEMENT.

RLG
...CORRECTION TO FORMAT...
Local storm report, Jul 4, 4:57 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
457 PM EDT FRI JUL 4 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0310 PM    BELLEFONTAINE               OH   WIND DAMAGE
07/04/03   LOGAN                            A FEW POWER POLES
                                            DOWN REPORTED BY LAW                                            TOWN...REPORTED BY LAW
                                            ENFORCEMENT.

0340 PM    MARYSVILLE                  OH   WIND DAMAGE
07/04/03   UNION                            LARGE LIMBS
                                            DOWN...REPORTED BY
                                            LAW ENFORCEMENT.                                            ENFORCEMENT.

RLG
...CORRECTION TO FORMAT...

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 2:46 PM EDTSevere Thunderstorm WarningILNLogan44 min
Jul 4, 3:10 PM EDTSevere Thunderstorm WarningILNUnion50 min
Jul 4, 4:12 PM EDTSevere Thunderstorm WarningILNFranklin63 min
Jul 4, 6:59 PM EDTSevere Thunderstorm WarningILNMercer46 min
Jul 4, 7:12 PM EDTTornado WarningILNMercer33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.